Alert archive / Guam / Wind Advisories in 2014

Wind Advisory 2, NWS Guam

July 3, 2014

NWS Guam issued this wind advisory at Jul 3, 2014, 1:33 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2014, 1:33 PM CDT (18:33 UTC)
Expired
Jul 4, 2014, 4:12 AM CDT
In force
15 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WWMY70 PGUM 031833
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
433 AM CHST FRI JUL 4 2014

.TROPICAL DEPRESSION 08W WILL GENERATE STRONG WINDS ON TINIAN AND
SAIPAN TODAY. WINDS WILL REMAIN STRONG ON GUAM AND ROTA THROUGH TONIGHT.

GUZ001-002-040800-
/X.NEW.PGUM.WI.Y.0002.140703T1833Z-140704T2000Z/
GUAM-ROTA-
433 AM CHST FRI JUL 4 2014

...WIND ADVISORY IN EFFECT UNTIL 6 AM CHST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CHST SATURDAY.

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED TODAY. WINDS WILL SUBSIDE TO 20 TO 30 MPH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GUZ003-004-040800-
/X.NEW.PGUM.WI.Y.0002.140703T2000Z-140704T0800Z/
TINIAN-SAIPAN-
433 AM CHST FRI JUL 4 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING.

SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
TODAY. WINDS WILL SUBSIDE TO BETWEEN 15 AND 20 MPH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

MCELROY

$$
1 follow-up statement
957 
WWMY70 PGUM 040812
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
612 PM CHST FRI JUL 4 2014

...WINDS ASSOCIATED WITH TROPICAL STORM NEOGURI CONTINUE TO
DIMINISH ACROSS THE MARIANAS AND HAVE FALLEN BELOW WIND ADVISORY
CRITERION.

GUZ001-002-040915-
/X.CAN.PGUM.WI.Y.0002.000000T0000Z-140704T2000Z/
GUAM-ROTA-
612 PM CHST FRI JUL 4 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELED THE WIND
ADVISORY.

SURFACE OBSERVATIONS AND SATELLITE-DERIVED SEA SURFACE WIND
SPEEDS INDICATE WINDS ON GUAM AND ROTA CONTINUE TO SUBSIDE.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. HOWEVER...WIND
GUSTS NEAR 35 MPH ARE STILL POSSIBLE TONIGHT IN HEAVIER SHOWERS.

$$

GUZ003-004-040915-
/X.EXP.PGUM.WI.Y.0002.000000T0000Z-140704T0800Z/
TINIAN-SAIPAN-
612 PM CHST FRI JUL 4 2014

...WIND ADVISORY HAS EXPIRED...

SURFACE OBSERVATIONS AND SATELLITE-DERIVED SEA SURFACE WIND
SPEEDS INDICATE WINDS ON TINIAN AND SAIPAN HAVE SUBSIDED BELOW
ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED
TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Jul 3, 2:33 AM CDT, 11 hours earlier.

Area forecast discussion, Jul 3, 2:33 AM CDT, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
533 PM CHST THU JUL 3 2014

.MARIANAS SYNOPSIS...
RADAR SHOWS ISOLATED TO SCATTERED SHOWERS MOVING BRISKLY ACROSS
THE COVERAGE AREA...AND SOME SHOWERS WERE CAUSING LOCALLY HEAVY
RAIN. THE VAD DISPLAY SHOWS GRADIENT WINDS FROM EAST AT 20 TO 30
KT. NEWLY-FORMED TROPICAL DEPRESSION 08W IS CENTERED NEAR 9N146E
AND MOVING TOWARD THE WEST-NORTHWEST. CURRENT SATELLITE IMAGERY
SHOWS SHOWERS CONCENTRATED ACROSS THE CNMI WITH LESS SHOWER
COVERAGE FOUND OVER GUAM WATERS.

&&

.DISCUSSION...
TD 08W IS BECOMING BETTER ORGANIZED AND COULD BECOME A TROPICAL
STORM LATER TONIGHT. THE MARIANAS SPECIAL WEATHER STATEMENT WAS
UPDATED AND SMALL CRAFT ADVISORY HAS BEEN ISSUED. EXTENSIVE
CHANGES TO THE WIND AND MARINE GRIDS WERE NEEDED AS ADVERSE
EFFECTS FROM TD 08W ARE BECOMING MORE PROBABLE FOR FRIDAY. IN
ADDITION...GRID WORK FOR HIGH SURF AND WIND ADVISORY WAS DONE SO
ONCOMING SHIFT WILL NEED TO ISSUE THE ACTUAL ADVISORY PRODUCTS.
MODEL SOLUTIONS STILL DIFFER BUT GENERALLY INDICATE 08W WILL TURN
TOWARD THE NORTHWEST AND PASS SOUTHWEST OF GUAM ABOUT FRIDAY
EVENING. WINDY WEATHER AND PERIODS OF SHOWERS WILL LIKELY DEVELOP
ACROSS THE MARIANAS TONIGHT THROUGH SATURDAY. AMENDMENTS TO THE
FORECAST MAY BE NEEDED ESPECIALLY DURING THE SATURDAY TIME FRAME
AS LATEST MODEL DATA INDICATES THE HEAVIEST SHOWERS WILL HAVE
SHIFTED WEST OF THE MARIANAS WATERS BY LATE FRIDAY AND EARLY
SATURDAY. IMPROVING WEATHER AND RELATIVELY DRIER TRADE WINDS ARE
EXPECTED TO RETURN SATURDAY NIGHT.

&&

.MARINE...
SMALL CRAFT ADVISORY HAS BEEN ISSUED AND A SURF ADVISORY WILL BE
IN EFFECT FOR EARLY FRIDAY. WINDS AND WAVES WILL GRADUALLY
INCREASE ACROSS THE AREA TONIGHT THROUGH FRIDAY. WIND GRIDS WERE
REFRESHED WITH GFS MODEL DATA BUT TRIMMED DOWN A BIT. WAVES GRIDS
WERE ADJUSTED WITH WW3 GUIDANCE AND ALSO TRIMMED DOWN TO MORE
REALISTIC VALUES.

&&

.EASTERN MICRONESIA...
THE ONLY FEATURE OF NOTE THIS EVENING IS A WEAK TROUGH EXTENDING
EAST-WEST ALONG 5 TO 6N ACROSS THE MARSHALL ISLANDS...WITH LOTS OF
SHOWERS JUST EAST OF MAJURO. THESE SHOULD MOVE THROUGH MAJURO
OVERNIGHT...WHERE A THUNDERSTORM HAS ALREADY BEEN REPORTED. THE
SHOWERS SHOULD MOVE NORTH OF MAJURO BY MORNING...AND ONLY ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE REST OF THE FORECAST
PERIOD. FOR POHNPEI AND KOSRAE NO SIGNIFICANT WEATHER MAKERS ARE
FORESEEN...AND ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED.
THE GFS SETS UP A NARROW CONVERGENCE BAND ALONG 9N ON MONDAY...BUT
THIS IS NORTH OF ALL FORECAST LOCATIONS AND TOO UNCERTAIN AT THAT
TIME RANGE TO TAKE SERIOUSLY FOR NOW.

&&

.WESTERN MICRONESIA...
TD08W SHOULD CONTINUE SLOWLY TO THE WNW THE NEXT FEW DAYS AS REACHES
TROPICAL STORM STATUS OVERNIGHT...AND BECOMES A TYPHOON ON SATURDAY.
THE MONSOON TAIL IS EXPECTED TO STAY OVER YAP THROUGH FRIDAY NIGHT
OR EARLY SATURDAY MORNING...WITH THE HIGHEST WINDS AND HEAVIEST RAIN
LATE TONIGHT THROUGH FRIDAY NIGHT. RAINFALL OF 4-5 INCHES IS A GOOD
POSSIBILITY. SATURDAY AND SATURDAY NIGHT WILL SEE IMPROVING
WEATHER...BUT SEAS WILL PEAK AT 9-11 FT DURING THAT TIME.

AT KOROR...WINDS ARE ALREADY AT THEIR PEAK...AND SHOULD SLOWLY
SUBSIDE FRIDAY NIGHT AND SATURDAY. SCATTERED SHOWERS MAY PRODUCE
LOCALLY HEAVY RAIN...BUT LESS THAN YAP...MAYBE UP TO 2 INCHES.

CHUUK IS BASICALLY OUT OF ANY HEAVY WEATHER FROM 08W...WITH MAINLY
LIGHT WINDS AND MODERATE SEAS...AND ISOLATED THUNDERSTORMS THROUGH
FRI NIGHT.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY FROM 6 AM FRIDAY TO 4 PM CHST SUNDAY FOR
     GUZ001>004.

     WIND ADVISORY FROM 6 AM FRIDAY TO 6 AM CHST SATURDAY FOR
     GUZ001>004.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM CHST SUNDAY FOR PMZ151>154.

&&

SIMPSON/WILLIAMS/MIDDLEBROOKE

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:28 AM CDTSmall Craft AdvisoryGUM16 hr
Jul 3, 2:33 PM CDTHigh Surf WarningGUM58 hr
Jul 3, 2:33 PM CDTHigh Surf AdvisoryGUM5 days
Jul 3, 4:49 PM CDTGale WarningGUM10 hr
Jul 3, 4:49 PM CDTHazardous Seas WarningGUM56 hr
Jul 3, 4:49 PM CDTSmall Craft Advisory for WindsGUM23 hr
Jul 3, 5:40 PM CDTSmall Craft AdvisoryGUM4 days

Nearby

Wind Advisories in Guam, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.